Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CTU309

PLEASE HELP! .....scary Accutane side-effect

PLEASE HELP!

I've been on 60mgs of Amnesteem/Accutane since September 2nd. I feel pretty lucky, for the most part, because my skin has improved drastically within the last month and I've also been fortunate enough to have been spared the dreaded "Initial Breakout." Everything seemed to be going really well, until yesterday and today -- every time I use the restroom, my urine is completely clear. It doesn't have any color whatsoever. It's literally as transparent as water.

I know that sometimes urine can look clear if you're well hydrated, but I doubt that's the cause in my case considering I drink the exact same amount of water I always have.

I googled "clear urine" and, it turns out, it can be a sign of kidney or liver failure/damage, which scares the crap out of me!

I plan to ask my derm about it first thing Monday, but I also wanted to know if anyone else has experienced this, too, while on Accutane? If so, what happened?? Any feedback or advice would be very appreciated.

Thank you.

Share this post


Link to post
Share on other sites

How much water are you drinking per day? If it is a ton, I wouldn't worry about it too much. But if it is a huge concern, I'd go ahead and talk to your derm or family doc. It can't hurt.

Share this post


Link to post
Share on other sites

If your urine has a reddish tint to it, that is when to be worried. If you drink a lot of clear fluids, your urine will be clear. :|

Share this post


Link to post
Share on other sites

How much water are you drinking per day? If it is a ton, I wouldn't worry about it too much. But if it is a huge concern, I'd go ahead and talk to your derm or family doc. It can't hurt.

Hi there, thanks TennesseGrl.

I don't believe I drink more than what's ordinary for most people. I never drink out of the tap because I can't stand the taste, so I drink about 2 to 3 water-bottles per day (about 16.9 FL OZ per bottle)...

I wish I had thought to call and ask my derm today, but I kept thinking this condition would go away on its own. Now I'm not so sure... and it's starting to frighten me after reading the google results.

If your urine has a reddish tint to it, that is when to be worried. If you drink a lot of clear fluids, your urine will be clear. :|

Hi Dan, thank you for your reply.... but I really don't drink that much water/fluids throughout the day. I still believe it's due to the Accutane because this has never happened to me before, and one of Accutane's listed possible side-effects is severe liver damage/disease/inflamation and even, in rare cases, kidney failure.

I hope I'm worrying for nothing, because my derm took my blood-work about 4 days ago and she wrote me another prescription. So, I would hope that if my blood-work showed that my liver and kidneys were being damaged, she would have told me about it.

Share this post


Link to post
Share on other sites

Hey

If you are urinating large amounts of clear urine....be sure to drink plenty of water otherwise you will be very dehydrated.

Here's a test until you can see a doctor - take a multivitamin - garunteed to make your pee look radioactive.

If you livein canada or have health insurance.....just go to emergency and get it checked out right away.

Share this post


Link to post
Share on other sites

PLEASE HELP!

I've been on 60mgs of Amnesteem/Accutane since September 2nd. I feel pretty lucky, for the most part, because my skin has improved drastically within the last month and I've also been fortunate enough to have been spared the dreaded "Initial Breakout." Everything seemed to be going really well, until yesterday and today -- every time I use the restroom, my urine is completely clear. It doesn't have any color whatsoever. It's literally as transparent as water.

I know that sometimes urine can look clear if you're well hydrated, but I doubt that's the cause in my case considering I drink the exact same amount of water I always have.

I googled "clear urine" and, it turns out, it can be a sign of kidney or liver failure/damage, which scares the crap out of me!

I plan to ask my derm about it first thing Monday, but I also wanted to know if anyone else has experienced this, too, while on Accutane? If so, what happened?? Any feedback or advice would be very appreciated.

Thank you.

Forgive me for comparing this to a situation w/my dog (see pic!)... :D

She's had some medical issues which have caused us to run urine tests over a period of months. Her urine comes back with a reading that shows it is diluted. We just did an ultrasound of her kidneys, and it turns out that she has a "renal cyst." The other thing it could have been was an infection, that the vet said could ultimately spread to her body (luckily this was not the case).

Her bloodwork was coming back indicating that her kidneys were okay...but the urine test indicated otherwise.

So...if you are concerned, be sure to speak to your dr. We (the members of this board) should certainly not be diagnosing you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×